Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Groups of diffeomorphisms and the solution of the classical Euler equations for a perfect fluid


Authors: David G. Ebin and Jerrold E. Marsden
Journal: Bull. Amer. Math. Soc. 75 (1969), 962-967
DOI: https://doi.org/10.1090/S0002-9904-1969-12315-3
MathSciNet review: 0246328
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. V. Arnol'd, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble) 16 (1966), 319-361. MR 202082
  • 2. G. Duff and D. Spencer, Harmonic tensors on Riemannian manifolds with boundary, Ann. of Math. (2) 56 (1952), 128-156. MR 48137
  • 3. D. Ebin, The manifold of Riemannian metrics, Proc. Sympos. Pure Math., vol. 15, Amer. Math. Soc. Providence, R.I. (to appear). (See also Bull. Amer. Math. Soc. 74 (1968), 1001-1003.) MR 231410
  • 4. T. Kato, On classical solutions of the two dimensional non-stationary Euler equation, Arch. Rational Mech. Anal. 25 (1967), 188-200. MR 211057
  • 5. J. Leslie, On a differential structure for the group of diffeomorphisms, Topology 6 (1967), 263-271. MR 210147
  • 6. J. Marsden and R. Abraham, Hamiltonian mechanics on Lie groups and hydrodynamics, Proc. Sympos. Pure Math., vol. 16, Amer. Math. Soc. Providence, R.I. (to appear).
  • 7. J. Moser, On the volume elements on a manifold, Trans. Amer. Math. Soc. 120 (1965), 286-294. MR 182927
  • 8. H. Omori, On the group of diffeomorphisms on a compact manifold, Proc. Sympos. Pure Math., vol. 15, Amer. Math. Soc. Providence, R.I. (to appear). MR 271983
  • 9. J. Robbin, On the existence theorem for differential equations, Proc Amer. Math. Soc 19 (1968), 1005-1006. MR 227583
  • 10. S. Smale, Morse theory and a non-linear generalization of the Dirichlet problem, Ann. of Math. (2) 80 (1964), 382-396. MR 165539


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1969-12315-3

American Mathematical Society